Botox in Fingers for Hyperhidrosis

Hello. About two months ago I received botox in both of my palms for the treatment of hyperhidrosis. I am having a problem- my fingers are still sweating badly. My doctor stated that he did not feel comfortable doing the treatment in fingers, however I have seen others have had their fingers treated with success and I would really like to look into it. I am wondering- since I already have 50 units in each hand and 50 units in each underarm- is looking into getting my fingers done safe right now?

Doctor Answers (3)

Botox in the pulp of the fingers

+1

Botox can be safely added to the pulp of your fingertips at any time, whether or not you have had it done elsewhere - safe and easy for the trained hyperhidrosis expert. Actually, FYI, it is VERY safe to have it injected in that area.


Buffalo General Surgeon
4.5 out of 5 stars 5 reviews

Botulinum Toxin For Finger Hyperhidrosis

+1

Great question: yes, it would be safe to have your fingers done now given that they haven't been treated effectively. You would not be at risk of a "toxic dose" of botulinum toxin.

There are no muscles in the fingers (just tendons, arteries, veins, nerves, bones, cartilage and ligaments) so there should be no risk of weakness with botulinum toxin to the fingers. There is a small risk of weakness from injections into the palms, although if done properly the risk is very low because there is a reasonable distance between the palmar skin and the hand muscles.

If your doctor is not comfortable doing finger injections ask around and find someone who is comfortable and experienced in this area. Good luck!

Jill Tomlinson, MBBS, FRACS
Melbourne Plastic Surgeon

Botox for hyperhidrosis in finger tips

+1

Make sure your injector is an expert injector such as a dermatologist since we routinely treat fingertips without problem. The right areas need to be treated with the right dosing to give great results and longevity of effect. It would be safe to reinject these areas since they clearly haven't responded to the initial dose.

Benjamin Barankin, MD
Toronto Dermatologic Surgeon
5.0 out of 5 stars 22 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.